Alert archive / North Dakota / High Wind Watches in 2015

High Wind Watch 4, NWS Bismarck, ND

November 10, 201532 counties in North Dakota

NWS Bismarck, ND issued this high wind watch at Nov 10, 2015, 1:47 PM MST for 32 counties in North Dakota. It took effect at Nov 12, 2015, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 10, 2015, 1:47 PM MST (20:47 UTC)
In effect from
Nov 12, 2015, 2:00 AM MST
Expired
Nov 11, 2015, 1:48 PM MST
In force
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1655 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WWUS73 KBIS 102047
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
247 PM CST TUE NOV 10 2015

...HIGH WIND WATCH FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA
THURSDAY...

.VERY STRONG NORTHWEST WINDS WITH GUSTS TO 60 MPH ARE POSSIBLE
ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA ON THURSDAY.
TRAVEL AND WORKING OUTDOORS ON ELEVATED STRUCTURES MAY BECOME
HAZARDOUS.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110500-
/O.NEW.KBIS.HW.A.0004.151112T0900Z-151113T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
247 PM CST TUE NOV 10 2015 /147 PM MST TUE NOV 10 2015/

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH EARLY
THURSDAY EVENING.

* TIMING...THURSDAY MORNING THROUGH EARLY THURSDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVEL AND WORKING OUTDOORS ON ELEVATED STRUCTURES
  MAY BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NH/WAA/CK
6 follow-up statements
733 
WWUS73 KBIS 102241
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
441 PM CST TUE NOV 10 2015

...HIGH WIND WATCH FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA
THURSDAY...

.VERY STRONG NORTHWEST WINDS WITH GUSTS TO 60 MPH ARE POSSIBLE
ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA ON THURSDAY.
TRAVEL AND WORKING OUTDOORS ON ELEVATED STRUCTURES MAY BECOME
HAZARDOUS.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110645-
/O.CON.KBIS.HW.A.0004.151112T0900Z-151113T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
441 PM CST TUE NOV 10 2015 /341 PM MST TUE NOV 10 2015/

...HIGH WIND WATCH IN EFFECT THURSDAY...

* TIMING...THURSDAY MORNING THROUGH EARLY THURSDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVEL AND WORKING OUTDOORS ON ELEVATED STRUCTURES 
  MAY BECOME HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
113 
WWUS73 KBIS 110341
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CST TUE NOV 10 2015

...HIGH WIND WATCH FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA
THURSDAY...

.VERY STRONG NORTHWEST WINDS WITH GUSTS TO 60 MPH ARE POSSIBLE
ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA ON THURSDAY. THERE IS 
ALSO A CHANCE FOR SNOW SHOWERS ACROSS PORTIONS OF NORTHERN AND
CENTRAL NORTH DAKOTA...WHICH COMBINED WITH THE WINDS...COULD
RESULT IN REDUCED VISIBILITIES. DRIVING HIGH PROFILE VEHICLES AND
WORKING OUTDOORS ON ELEVATED STRUCTURES MAY BECOME HAZARDOUS.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111145-
/O.CON.KBIS.HW.A.0004.151112T0900Z-151113T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
941 PM CST TUE NOV 10 2015 /841 PM MST TUE NOV 10 2015/

...HIGH WIND WATCH REMAINS IN EFFECT FOR THURSDAY...

* TIMING...THURSDAY MORNING THROUGH EARLY THURSDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON
  ELEVATED STRUCTURES MAY BECOME HAZARDOUS. REDUCED VISIBILITY IN
  SNOW SHOWERS POSSIBLE ACROSS NORTHERN AND CENTRAL NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

AYD
244 
WWUS73 KBIS 110629
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1229 AM CST WED NOV 11 2015

...HIGH WIND WATCH FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA
THURSDAY...

.VERY STRONG NORTHWEST WINDS WITH GUSTS TO 60 MPH ARE POSSIBLE
ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY. THERE IS
ALSO A CHANCE FOR SNOW SHOWERS ACROSS PORTIONS OF NORTHERN AND
CENTRAL NORTH DAKOTA...WHICH COMBINED WITH THE WINDS...COULD
RESULT IN REDUCED VISIBILITIES. DRIVING HIGH PROFILE VEHICLES AND
WORKING OUTDOORS ON ELEVATED STRUCTURES MAY BECOME HAZARDOUS.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111430-
/O.CON.KBIS.HW.A.0004.151112T0900Z-151113T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1229 AM CST WED NOV 11 2015 /1129 PM MST TUE NOV 10 2015/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

* TIMING...THURSDAY MORNING THROUGH EARLY THURSDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS 
  ON ELEVATED STRUCTURES MAY BECOME HAZARDOUS. REDUCED 
  VISIBILITY IN SNOW SHOWERS POSSIBLE ACROSS NORTHERN AND 
  CENTRAL NORTH DAKOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
AJ
245 
WWUS73 KBIS 110945
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
345 AM CST WED NOV 11 2015

...HIGH WIND WATCH FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA
THURSDAY...

.VERY STRONG NORTHWEST WINDS WITH GUSTS TO 60 MPH ARE POSSIBLE
ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY. THERE IS
ALSO A CHANCE FOR SNOW SHOWERS ACROSS PORTIONS OF NORTHERN AND
CENTRAL NORTH DAKOTA...WHICH COMBINED WITH THE WINDS COULD RESULT
IN REDUCED VISIBILITIES. DRIVING HIGH PROFILE VEHICLES AND WORKING
OUTDOORS ON ELEVATED STRUCTURES MAY BECOME HAZARDOUS.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111900-
/O.CON.KBIS.HW.A.0004.151112T0900Z-151113T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
345 AM CST WED NOV 11 2015 /245 AM MST WED NOV 11 2015/

...HIGH WIND WATCH REMAINS IN EFFECT FROM EARLY THURSDAY MORNING
THROUGH EARLY THURSDAY EVENING...

* TIMING...EARLY THURSDAY MORNING THROUGH EARLY THURSDAY EVENING.

* WINDS...NORTHWEST WIND WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON
  ELEVATED STRUCTURES MAY BECOME HAZARDOUS. REDUCED VISIBILITY IN
  SNOW SHOWERS POSSIBLE ACROSS NORTHERN AND CENTRAL NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JJS
226 
WWUS73 KBIS 111844
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1244 PM CST WED NOV 11 2015

...HIGH WIND WATCH FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA
THURSDAY...

.VERY STRONG NORTHWEST WINDS WITH GUSTS TO 60 MPH ARE POSSIBLE
ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY. THERE IS
ALSO A CHANCE FOR SNOW SHOWERS ACROSS PORTIONS OF NORTHERN AND
CENTRAL NORTH DAKOTA...WHICH COMBINED WITH THE WINDS COULD RESULT
IN REDUCED VISIBILITIES. DRIVING HIGH PROFILE VEHICLES AND
WORKING OUTDOORS ON ELEVATED STRUCTURES MAY BECOME HAZARDOUS.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120245-
/O.CON.KBIS.HW.A.0004.151112T0900Z-151113T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1244 PM CST WED NOV 11 2015 /1144 AM MST WED NOV 11 2015/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

* TIMING...EARLY THURSDAY MORNING THROUGH EARLY THURSDAY EVENING.

* WINDS...NORTHWEST WIND WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS 
  ON ELEVATED STRUCTURES MAY BECOME HAZARDOUS. REDUCED 
  VISIBILITY IN SNOW SHOWERS POSSIBLE ACROSS NORTHERN AND 
  CENTRAL NORTH DAKOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
498 
WWUS73 KBIS 112048
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
248 PM CST WED NOV 11 2015

...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA THURSDAY. THE WATCH IS NO LONGER IN EFFECT...

.STRONG NORTHWEST WINDS ARE EXPECTED ACROSS WESTERN AND CENTRAL
NORTH DAKOTA THURSDAY. NORTHWEST WINDS NEAR 40 MPH WITH GUSTS TO
50 MPH WILL MOVE INTO WESTERN NORTH DAKOTA AFTER MIDNIGHT...
REACHING THE CENTRAL SECTIONS AROUND SUNRISE. THE GUSTY WINDS
WILL CONTINUE THROUGH THE DAY AND DIMINISH AROUND SUNSET. THERE
IS ALSO A CHANCE FOR SNOW ACROSS PORTIONS OF NORTHERN AND CENTRAL
NORTH DAKOTA...WHICH COMBINED WITH THE WINDS COULD RESULT IN
REDUCED VISIBILITIES. DRIVING HIGH PROFILE VEHICLES AND WORKING
OUTDOORS ON ELEVATED STRUCTURES MAY BECOME HAZARDOUS.

NDZ002>004-010-011-120500-
/O.UPG.KBIS.HW.A.0004.151112T0900Z-151113T0200Z/
/O.NEW.KBIS.WI.Y.0020.151112T1200Z-151112T2200Z/
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...
NEW TOWN...MINOT
248 PM CST WED NOV 11 2015

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...EARLY THURSDAY MORNING THROUGH EARLY THURSDAY EVENING.

* WINDS...NORTHWEST WIND WITH GUSTS TO 50 MPH POSSIBLE.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS 
  ON ELEVATED STRUCTURES MAY BECOME HAZARDOUS. REDUCED 
  VISIBILITY IN SNOW SHOWERS POSSIBLE ACROSS NORTHERN AND 
  CENTRAL NORTH DAKOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ005-012-013-019>023-025-034>037-042-045>048-050-051-120500-
/O.UPG.KBIS.HW.A.0004.151112T0900Z-151113T0200Z/
/O.NEW.KBIS.WI.Y.0020.151112T1200Z-151113T0200Z/
ROLETTE-MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...TOWNER...RUGBY...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
248 PM CST WED NOV 11 2015 /148 PM MST WED NOV 11 2015/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 8 PM CST
/7 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 8 PM
CST /7 PM MST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING...EARLY THURSDAY MORNING THROUGH EARLY THURSDAY EVENING.

* WINDS...NORTHWEST WIND WITH GUSTS TO 50 MPH POSSIBLE.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS 
  ON ELEVATED STRUCTURES MAY BECOME HAZARDOUS. REDUCED 
  VISIBILITY IN SNOW SHOWERS POSSIBLE ACROSS NORTHERN AND 
  CENTRAL NORTH DAKOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ001-009-017-018-031>033-040-043-120500-
/O.UPG.KBIS.HW.A.0004.151112T0900Z-151113T0200Z/
/O.NEW.KBIS.WI.Y.0020.151112T0900Z-151112T2200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
BOWMAN-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...BOWMAN
248 PM CST WED NOV 11 2015 /148 PM MST WED NOV 11 2015/

...WIND ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 4 PM CST
/3 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 4 PM
CST /3 PM MST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING...EARLY THURSDAY MORNING THROUGH EARLY THURSDAY EVENING.

* WINDS...NORTHWEST WIND WITH GUSTS TO 50 MPH POSSIBLE.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS 
  ON ELEVATED STRUCTURES MAY BECOME HAZARDOUS. REDUCED 
  VISIBILITY IN SNOW SHOWERS POSSIBLE ACROSS NORTHERN AND 
  CENTRAL NORTH DAKOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ041-044-120500-
/O.UPG.KBIS.HW.A.0004.151112T0900Z-151113T0200Z/
/O.NEW.KBIS.WI.Y.0020.151112T0900Z-151113T0200Z/
HETTINGER-ADAMS-
INCLUDING THE CITIES OF...MOTT...HETTINGER
148 PM MST WED NOV 11 2015

...WIND ADVISORY IN EFFECT FROM 2 AM TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 PM MST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...EARLY THURSDAY MORNING THROUGH EARLY THURSDAY EVENING.

* WINDS...NORTHWEST WIND WITH GUSTS TO 50 MPH POSSIBLE.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS 
  ON ELEVATED STRUCTURES MAY BECOME HAZARDOUS. REDUCED 
  VISIBILITY IN SNOW SHOWERS POSSIBLE ACROSS NORTHERN AND 
  CENTRAL NORTH DAKOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
WAA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Nov 10, 11:04 AM MST, 2 hours 43 minutes earlier.

Area forecast discussion, Nov 10, 11:04 AM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1204 PM CST TUE NOV 10 2015

.UPDATE...
ISSUED AT 1200 PM CST TUE NOV 10 2015

WILL GENERALLY KEEP LITTLE CHANGE IN TEMPERATURES WHERE
WIDESPREAD STRATUS REMAINS IN PLACE. DENSE FOG HAS LIFTED BUT
PATCHY FOG WILL REMAIN MOST AREAS FOR THE AFTERNOON.

UPDATE ISSUED AT 1004 AM CST TUE NOV 10 2015

UPDATE TO EXTEND DENSE FOG ADVISORY TO SD BORDER MOST AREAS
EXCEPT SOUTHERN JAMES RIVER VALLEY. ALLOWED DENSE FOG ADVISORY TO
EXPIRE NORTHWEST AND NORTH CENTRAL.

UPDATE ISSUED AT 628 AM CST TUE NOV 10 2015

QUICK UPDATE TO EXPAND DENSE FOG ADVISORY AND UPDATE PRECIP
CHANCES.

DENSE FOG AND LOW STRATUS CONTINUE TO EXPAND SOUTH THIS MORNING.
THEREFORE...EXTENDED THE DENSE FOG ADVISORY SOUTH. THE HRRR
CONTINUES TO BRING FOG ALL THE WAY TO THE ND/SD BORDER. ADDITIONAL EXPANSION
OF THE ADVISORY MAY BE NEEDED.

DELAYED PRECIP ENTERING NORTHWEST NORTH DAKOTA BY SEVERAL HOURS.
STILL NOTHING APPEARING ON RADAR AT THIS TIME AND HIGH RES MODELS
SHOW A SLOWER TREND.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 307 AM CST TUE NOV 10 2015

WIDESPREAD DENSE FOG TO THE NORTH THIS MORNING...AND LIGHT WINTER
PRECIPITATION CHANCES TONIGHT HIGHLIGHT THE SHORT TERM FORECAST
PERIOD.

RICH BOUNDARY LAYER MOISTURE AND RELATIVELY LIGHT WINDS AT THE
SURFACE HAVE ALLOWED DENSE FOG TO FORM OVER MUCH OF THE NORTHERN
THIRD OF NORTH DAKOTA. RECENT HRRR ITERATIONS CONTINUE TO DRIFT
THIS EXPANSE OF LOWER STRATUS AND FOG SOUTH...POSSIBLY REACHING
THE INTERSTATE 94 CORRIDOR LATER THIS MORNING.
ADDITIONALLY...FORECAST SOUNDINGS SHOW A SLIGHT CHANCE OF SOME
LIGHT DRIZZLE OR FREEZING DRIZZLE IN PARTS OF NORTHWESTERN AND
NORTH CENTRAL NORTH DAKOTA THROUGH THE MORNING.

TUESDAY AFTERNOON...A SHORTWAVE TROUGH CURRENTLY LOCATED NEAR THE
ALBERTA SASKATCHEWAN BORDER WILL APPROACH THE DAKOTAS...BRINGING A
CHANCE OF LIGHT RAIN...SNOW...OR A WINTRY MIX TO WESTERN AND
CENTRAL NORTH DAKOTA BY LATE AFTERNOON OR EARLY EVENING. THE BEST
CHANCE FOR ANY LIGHT ACCUMULATIONS APPEAR TO BE IN THE NORTHWEST
AND NORTH CENTRAL.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 307 AM CST TUE NOV 10 2015

THE MAIN FOCUS FOR THE LONG TERM IS RAIN/SNOW CHANCES WEDNESDAY
AND THURSDAY AND STRONG WINDS THURSDAY AFTERNOON.

WEDNESDAY...A NEGATIVELY TILTED TROUGH WILL PROPAGATE ACROSS THE
CENTRAL PLAINS. TWO UPPER LEVEL VORT MAXES ARE DEPICTED BY THE 12
UTC MODEL SUITE. THE FIRST ONE ACROSS KANSAS/NEBRASKA WILL HAVE
LITTLE INFLUENCE ON NORTH DAKOTA WEATHER. HOWEVER...A SECOND 500MB
LOW IS FORECAST TO SWING ACROSS NORTH DAKOTA WEDNESDAY. WITH AMPLE
MOISTURE AVAILABLE...THIS COULD PROVIDE ENOUGH UPPER LEVEL ASCENT
TO SPARK SOME SCATTERED SHOWERS WEDNESDAY. AT THIS TIME THE MODELS
ARE DEPICTING ONLY VERY LIGHT PRECIPITATION AMOUNTS ASSOCIATED
WITH THE WEDNESDAY SYSTEM. FORECAST SOUNDING TEMPERATURE PROFILES
WOULD SUPPORT MAINLY RAIN/DRIZZLE ACROSS SOUTHERN NORTH
DAKOTA...WHERE MID LEVELS OF THE ATMOSPHERE ARE FORECAST TO REMAIN
UNSATURATED THUS ELIMINATING THE POTENTIAL FOR ICE CREATION.
FURTHER NORTH WHERE COOLER TEMPERATURES ALOFT AND THE SURFACE ARE
EXPECTED...SNOW IS THE FAVORED PRECIP TYPE AT THIS TIME.

THURSDAY...ON THE HEELS OF THE DEPARTING WEDNESDAY LOW...A CLIPPER
IS FORECAST TO QUICKLY ENTER NORTH DAKOTA OVERNIGHT THURSDAY.
SIMILAR TO THE WEDNESDAY SYSTEM ONLY MINIMAL PRECIPITATION
AMOUNTS ARE EXPECTED WITH THIS SYSTEM. HOWEVER...A MUCH MORE
ROBUST PRESSURE GRADIENT AND STRONG COLD AIR ADVECTION IS EXPECTED
TO DEVELOP WITH THE THURSDAY CLIPPER. THIS COULD LEAD TO STRONG
WINDS THURSDAY ACROSS MOST OF THE AREA. ENSEMBLES INDICATE 40 TO
50 KNOT WINDS AT 850 MB FOR MOST OF WESTERN AND CENTRAL NORTH
DAKOTA THURSDAY AFTERNOON. THIS DOES NOT APPEAR QUITE AS STRONG AS
PREVIOUS WIND EVENTS THIS YEAR...HOWEVER WIND HEADLINES APPEAR
LIKELY IF TRENDS CONTINUE. ADDITIONALLY...IF LIGHT SNOW DOES
DEVELOP THURSDAY...WITH WINDS AROUND 40 MPH VISIBILITIES COULD
RAPIDLY REDUCE CAUSING HAZARDOUS TRAVEL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1200 PM CST TUE NOV 10 2015

MAIN HAZARD TO AVIATION WILL BE WIDESPREAD IFR ACROSS ALL TAF
SITES AS SHALLOW COOL AND MOIST AIRMASS WILL REMAIN IN PLACE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
SHORT TERM...ZH
LONG TERM...AJ
AVIATION...WAA
Hazardous weather outlook, Nov 10, 11:13 AM MST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1213 PM CST TUE NOV 10 2015

NDZ001>004-009>011-017-111815-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-
1213 PM CST TUE NOV 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR LIGHT FREEZING DRIZZLE MIXED WITH LIGHT SNOW
AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A POTENTIAL FOR STRONG WINDS ON THURSDAY ACROSS WESTERN
AND CENTRAL NORTH DAKOTA. THERE IS ALSO A CHANCE FOR SNOW SHOWERS
NORTH AND EAST ON THURSDAY...WHICH COMBINED WITH THE STRONG
WINDS...COULD RESULT IN REDUCED VISIBILITIES. CHECK BACK FOR
FUTURE UPDATES PERTAINING TO A POTENTIAL WIND ADVISORY AND/OR HIGH
WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-012-013-018>023-025-031>037-040>048-050-051-111815-
ROLETTE-MCHENRY-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1213 PM CST TUE NOV 10 2015 /1113 AM MST TUE NOV 10 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A POTENTIAL FOR STRONG WINDS ON THURSDAY ACROSS WESTERN
AND CENTRAL NORTH DAKOTA. THERE IS ALSO A CHANCE FOR SNOW SHOWERS
NORTH AND EAST ON THURSDAY...WHICH COMBINED WITH THE STRONG
WINDS...COULD RESULT IN REDUCED VISIBILITIES. CHECK BACK FOR
FUTURE UPDATES PERTAINING TO A POTENTIAL WIND ADVISORY AND/OR HIGH
WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 11:45 PM MSTDense Fog AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 22 more11 hr
Nov 10, 9:10 AM MSTDense Fog AdvisoryBISMcHenry, Pierce, Rolette110 min

Nearby

High Wind Watches in North Dakota, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.